Alert archive / West Virginia / Flash Flood Warnings in 2001
Flash Flood Warning 11, NWS Charleston, WV
NWS Charleston, WV issued this flash flood warning at May 18, 2001, 3:35 AM EDT for Boone County, West Virginia. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 18, 2001, 3:35 AM EDT (07:35 UTC)
- Expired
- May 18, 2001, 6:30 AM EDT
- In force
- 3 hr
- Issued by
- NWS Charleston, WV
- Area
- Whole counties
County Boone County, WV
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 7.6 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -355 J/kg
- Mixed-layer LCL
- 453 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 214 m²/s²
- 0-3 km storm-relative helicity
- 204 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KRLX 180734
FFWRLX
WVC005-181030-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
335 AM EDT FRI MAY 18 2001
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BOONE COUNTY IN WEST VIRGINIA...
* UNTIL 630 AM EDT...
* AT 323 AM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED VERY HEAVY
RAIN OVER THE WESTERN PORTION OF BOONE COUNTY...OR ABOUT 5 MILES
WEST OF MADISON...MOVING EAST AT 25 MPH. RAINFALL TOTALS OF UP TO
AN INCH AN HOUR OVER THE SATURATED GROUND WILL RESULT IN FLASH
FLOODING OF AREA STREAMS...INCLUDING THE POND...WEST...AND SPRUCE
LAUREL FORKS.
* SOME LOCATIONS IN THE WARNING AREA INCLUDE MADISON.
<<CALL TO ACTION>> BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER
TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH
FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE
FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER
BEGINS RISING.
PLEASE REPORT HIGH WATER...HAIL OR STRONG WINDS TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772.
$$
LAT...LON 3788 8157 3794 8157 3798 8153 3798 8148
3802 8146 3811 8156 3816 8184 3815 8194
3806 8198 3804 8192 3799 8197 3795 8180
3784 8172 3778 8157 3781 8153What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at May 17, 9:50 PM EDT, 5 hours 45 minutes earlier.
Area forecast discussion, May 17, 9:50 PM EDT, 5 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 950 PM EDT THU MAY 17 2001 WILL NOT BE CANCELLING FLASH FLOOD WATCH AFTER ALL. NEW DEVELOPMENT ACROSS WESTERN CWA HAS PUT THE KABOSH ON THE CANCELLATION. WILL GET ZFP OUT ASAP. .RLX... WV...FLASH FLOOD WATCH TIL 12Z FRI FOR ZONES WVZ005>009...WVZ013>018...WVZ024>027...WVZ033>037. VA...FLASH FLOOD WATCH TIL 12Z FRI FOR VAZ003>004. KY...FLASH FLOOD WATCH TIL 12Z FRI FOR ZONES KYZ101>103...KYZ105. OH...FLASH FLOOD WATCH TIL 12Z FRI FOR FOR ZONES OHZ066>067...OHZ075>076...OHZ083>087. .END/CL
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 6:29 AM EDT | Flash Flood Warning | RLX | Boone | 3 hr |
| May 18, 5:38 PM EDT | Severe Thunderstorm Warning | RLX | Mason | 37 min |
| May 18, 6:22 PM EDT | Severe Thunderstorm Warning | RLX | Mason | 38 min |
| May 18, 6:30 PM EDT | Severe Thunderstorm Warning | RLX | Jackson | 45 min |
| May 18, 6:42 PM EDT | Severe Thunderstorm Warning | RLX | Roane | 33 min |
| May 18, 7:15 PM EDT | Severe Thunderstorm Warning | RLX | Roane | 30 min |
Nearby
Flash Flood Warnings in West Virginia, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.